Alert archive / Alabama / Special Weather Statements in 2023

Special Weather Statement, NWS Birmingham, AL

August 6, 2023Shelby County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 6, 2023, 3:02 PM CDT for Shelby County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2023, 3:02 PM CDT (20:02 UTC)
Expired
Aug 6, 2023, 3:30 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
50

County Shelby County, AL

The radar

The Birmingham radar (KBMX), 21 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:08 PM CDTTSTM WND DMGColumbiana, ALNumerous reports of trees down in the Columbiana and Shelby areas.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS84 KBMX 062002
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Sun Aug 6 2023
 
ALZ025-027-035-036-062030-
Chilton AL-Shelby AL-Talladega AL-Coosa AL-
302 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northeastern
Chilton, southwestern Talladega, southeastern Shelby and northwestern
Coosa Counties through 330 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbiana, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Sylacauga, Calera, Columbiana, Wilsonville, Talladega Springs, Oak
Grove, Strickland Crossroads, Marble Valley, Fayetteville, Unity, Lay
Lake, Moriah, Shelby, Alabama 4H Center, Shelby Shores, Waxahatchee
Creek, Gantts Quarry, Highway 145 and CR 46, Paint Creek and Kelley
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.

&&

LAT...LON 3303 8676 3321 8673 3320 8628 3293 8633
TIME...MOT...LOC 2002Z 278DEG 24KT 3311 8663 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

25/Owen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:08 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 6, 1:08 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
108 PM CDT Sun Aug 6 2023

...New SHORT TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 108 PM CDT SUN AUG 6 2023

The flow pattern aloft has flattened more over the past 24 hours
or so with broad ridging centered over far southern New Mexico. An
upper low was analyzed over Western Iowa while a few shortwaves
were moving east, one to our northeast over the Southern
Appalachians with a stronger impulse over Eastern Arkansas. A weak
surface boundary extended from near Shreveport, LA northeast to
near Huntsville with the diffuse remnants of a boundary across
northern Georgia. Shower and thunderstorm activity impacted
portions of our far northeast counties earlier this morning with
isolated activity left in its wake. A few strong storms have
formed across portions of Cleburne and Pike Counties over the past
hour or so. This activity is developing within a shallow cumulus
field based upon satellite imagery, likely representative of a
boundary that is moving east across our east and southeast
counties. Heavier shower and thunderstorm activity is continuing
to grow into a more linear configuration across North-Central and
Northeast Mississippi ahead of the mid-level impulse over Eastern
Arkansas. This activity will impact portions of our northwest
counties from 1 to 3 pm generally. Additional convective activity
is expected across the northern and central counties due to high
levels of instability resulting from temperatures in the 90s and
dew points remaining in the mid to upper 70s.

This afternoon.

* Dangerous heat indices will continue to affect the southwestern
  half of the area with all counties experiencing at least heat
  index values up to 105 degrees.

* Very high downburst conditions will favor strong convective wind
  gusts from the heavier activity this afternoon and evening. A
  severe thunderstorm watch may potentially be issued soon for
  portions of the area this afternoon into the evening hours.

Expect a well-defined shortwave to continue to move from the Mid-
South to over the Tennessee Valley Region this afternoon and
evening. Remnant surface boundaries along with new thunderstorm
outflows will provide several focal points for surface
convergence, which given the strong instability, will support
rapid development of shower and thunderstorm activity through the
afternoon. Chances for showers and storms will be greatest across
the northern and eastern portions of the area due to orographic
effects along with the surface boundary and outflow interaction.
Winds will be from the west at 5-10 mph. Highs will range from mid
90s northeast to the upper 90s south and west.

Tonight.

A weakness aloft will form overnight as an impulse continues to
move east over the northern portion of the state while the overall
broad ridging in the mid levels flattens further. A surface low
will become more defined across the Midwest as a cold front
advances further southeast across the Plains while surface high
pressure remains over the Southeast Gulf of Mexico.

Expect a gradual decrease in shower and thunderstorm activity
through the evening with fair skies over the southwest and south.
More clouds will linger across the north and central with isolated
showers and a few storms potentially persisting due to the
shortwave disturbance aloft. Winds will be from the southwest at
3-6 mph. Lows will range from near 70 far northeast to readings in
the mid 70s west and south.

Monday.

A zonal flow will prevail aloft with another shortwave progged to
move toward the area by the afternoon hours. Surface low pressure
will move northeast into the Northern Ohio River Valley while a
cold front moves further southeast, extending across the Tennessee
Valley southwest to over the Arklatex region. Little change in
the overall environment locally will result in continued dry air
aloft with strong surface-based instability being realized toward
midday. Shower and thunderstorm chances will be greatest across
the far northern counties early in the morning, then pushing
southeast toward the Interstate 22/Interstate 20 corridors just
after midday then expanding further south through the afternoon.
Damaging winds and large hail will be the main risks from
thunderstorm activity Monday. Heat index values over 105 degrees
are expected across the southern half of the forecast area before
showers and storms are expected to affect the area. Winds will be
from the southwest at 5-10 mph. Highs will range from the mid 90s
north to near the century mark far south.

05

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 350 AM CDT SUN AUG 6 2023

A front will be draped across the area Tuesday, slowly pushing
southward and/or stalling across the southern half of the area.
Locations near and south of the front will see the best rain
chances, mainly during the afternoon as a shortwave crosses the
area. With CAPE values greater than 2000J/kg and shear of 25-30kts
near the front, a few strong to severe storms are possible. Behind
the front, drier/cooler air will arrive. Highs will range from the
mid 80s northwest to mid 90s southeast. Heat indices near 105F
degrees will be confined to the southeastern counties.

Within a more zonal upper level pattern, a shortwave and associated
surface low will move across the Plains and toward the Midwest
Wednesday. With low level winds becoming southwesterly, the
previously mentioned front will lift back northward through the day.
Within the warm sector, expect showers and storms to develop. Weaker
wind fields should limit convective growth initially, but will need
to watch for organized storms during the afternoon and evening,
depending on timing of the shortwave. For now will not mention any
threats in the HWO. The shortwave lifts to the northeast, leaving
northwesterly flow aloft and southwesterly to westerly low level
flow. A series of upper level impulses, increased wind fields, and
PWs around 2 inches will allow for rain chances most periods through
the end of the week. Highs will generally be in the low to mid 90s,
with heat indices around 105F each day for at least a portion of the
area.

14

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT SUN AUG 6 2023

Scattered cumulus will continue develop over most of the
terminals this afternoon and persist into the early evening hours.
Ongoing TSRA will persist at and around TOI through 19z. The
northern sites will have better convective potential from 21z at
TCL/BHM/EET and from 22z at ASN/ANB through 01z. Convection will
be capable of producing frequent lightning and strong winds due to
favorable downburst conditions aloft. Expect activity to decrease
overnight with best chances for lingering activity near
BHM/ASN/TOI. More showers and storms are forecast to develop from
late morning through the end of this period on Monday across the
northern portion of the area, potentially affecting BHM/ASN/ANB
before 18z.

05

&&

.FIRE WEATHER...

Hot and humid conditions continue across Central Alabama today.
This will feature westerly 20 ft. winds at 10 mph or less and
minimum RH values in the 50-60% range. Scattered to numerous
thunderstorms are also forecast this afternoon and evening with
the potential for severe thunderstorms. Additional chances for
thunderstorms are forecast for Monday with continued hot and humid
conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  94  69  89 /  70  60  40  30
Anniston    72  95  72  89 /  70  60  40  30
Birmingham  74  94  73  89 /  60  50  40  40
Tuscaloosa  75  95  74  89 /  50  30  40  50
Calera      73  95  74  90 /  60  30  40  50
Auburn      74  95  75  89 /  70  30  30  50
Montgomery  75  99  77  93 /  50  20  30  50
Troy        75  99  77  94 /  50  10  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Monday for the following counties:
Blount-Calhoun-Chambers-Cherokee-Clay-Cleburne-Etowah-Lee-Marion-
Randolph-Russell-St. Clair-Talladega-Winston.

Excessive Heat Warning until 9 PM CDT this evening for the
following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa-
Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon-
Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa-
Tuscaloosa-Walker.

Heat Advisory from 9 PM this evening to 9 PM CDT Monday for the
following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa-
Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon-
Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa-
Tuscaloosa-Walker.

&&

SHORT TERM...05
LONG TERM....14
AVIATION...05
Hazardous weather outlook, Aug 6, 4:14 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
414 AM CDT Sun Aug 6 2023

ALZ011>015-017>050-071215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
414 AM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Heat indices are forecast to reach or exceed 105 degrees across
much of Central Alabama today. Locations across the Black Belt are
forecast to experience heat index values of 110 degrees.

Severe thunderstorms are possible across Central Alabama this
afternoon and evening. Storms will pose a threat of damaging wind
gusts and hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms are possible across Central Alabama on Monday
and Tuesday, mainly during the afternoon and evening. Storms will
pose a threat of damaging wind gusts and large hail.

Heat indices are forecast to reach or exceed 105 degrees across
all of Central Alabama on Monday. Heat indices could approach 105
degrees for areas south each afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today through Tuesday.

In the hours before

Local storm report, Aug 6, 2:43 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
243 PM CDT Sun Aug 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     Tstm Wnd Dmg     1 ENE Hackleburg        34.28N 87.82W
08/06/2023                   Marion             AL   Emergency Mngr

            Trees down in the Hackleburg and Bear Creek
            areas of northeastern Marion County.

&&
Special weather statement, Aug 6, 2:47 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Sun Aug 6 2023

ALZ019-026>028-062015-
Calhoun AL-Clay AL-Talladega AL-St. Clair AL-
247 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northeastern
Talladega, southwestern Calhoun, central St. Clair and north central
Clay Counties through 315 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riverside, or near Pell City, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Anniston, Oxford, Talladega, Pell City, Cobb Town, West End-Cobb
Town, Lincoln, Riverside, Munford, Hobson City, Talladega
Superspeedway, Anniston Regional Airport, Talladega Municipal
Airport, Grant Town, Logan Martin Lake, Honda Manufacturing Of
Alabama, Oxford Lake, Bynum, Camp Mac and Jackson Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.

&&

LAT...LON 3352 8583 3349 8585 3349 8587 3348 8587
      3347 8589 3347 8585 3340 8587 3354 8631
      3372 8625 3366 8578
TIME...MOT...LOC 1947Z 284DEG 27KT 3362 8620

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Local storm report, Aug 6, 2:50 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
250 PM CDT Sun Aug 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     Tstm Wnd Dmg     4 E Hackneyville        33.05N 85.86W
08/06/2023                   Tallapoosa         AL   Emergency Mngr

            Multiple trees down along Sanford Rd, with
            one tree on a passing car.

&&
Special weather statement, Aug 6, 2:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
259 PM CDT Sun Aug 6 2023

ALZ017-024-026-062100-
Jefferson AL-St. Clair AL-Blount AL-
259 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of southeastern Blount,
northeastern Jefferson and St. Clair Counties through 400 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springville, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trussville, Moody, Springville, Odenville, Dallas, Center Point,
Clay, Pinson, Margaret, Argo, Ashville, Riverside, Ragland,
Chalkville, Grayson Valley, Branchville, Inland Lake, Neely Henry
Lake, Logan Martin Lake and Highland Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, northeastern and east central Alabama.

&&

LAT...LON 3388 8611 3387 8610 3374 8609 3373 8611
      3371 8613 3371 8614 3367 8615 3368 8617
      3370 8618 3369 8620 3368 8620 3366 8618
      3363 8617 3362 8668 3387 8669 3390 8611
TIME...MOT...LOC 1959Z 266DEG 20KT 3375 8652

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 6, 3:01 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Sun Aug 6 2023

ALZ029-037-038-062030-
Tallapoosa AL-Randolph AL-Chambers AL-
301 PM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of central Randolph,
east central Tallapoosa and northern Chambers Counties through 330 PM
CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bowdon to near West Chambers. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke, Wedowee, Lafayette, Stroud, La Fayette, Wadley, Woodland,
Lakeview, Five Points, Post Oak Forks, Denson, Amity Park, Abanda,
Standing Rock, Welch, Trammel Crossroads, Ridge Grove, Buffalo,
Fredonia and Veasey Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Alabama.

&&

LAT...LON 3287 8571 3349 8540 3350 8535 3348 8530
      3288 8519
TIME...MOT...LOC 2001Z 275DEG 34KT 3357 8526 3287 8551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 6, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Sun Aug 6 2023

ALZ025-027-035-036-062030-
Chilton AL-Shelby AL-Talladega AL-Coosa AL-
302 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northeastern
Chilton, southwestern Talladega, southeastern Shelby and northwestern
Coosa Counties through 330 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbiana, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sylacauga, Calera, Columbiana, Wilsonville, Talladega Springs, Oak
Grove, Strickland Crossroads, Marble Valley, Fayetteville, Unity, Lay
Lake, Moriah, Shelby, Alabama 4H Center, Shelby Shores, Waxahatchee
Creek, Gantts Quarry, Highway 145 and CR 46, Paint Creek and Kelley
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.

&&

LAT...LON 3303 8676 3321 8673 3320 8628 3293 8633
TIME...MOT...LOC 2002Z 278DEG 24KT 3311 8663

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion53 min
Aug 5, 7:14 PM CDTSevere Thunderstorm WarningBMXMarion46 min
Aug 5, 7:15 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter60 min
Aug 5, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker, Winston61 min
Aug 5, 7:49 PM CDTSpecial Weather StatementBMXMarion56 min
Aug 5, 7:53 PM CDTSevere Thunderstorm WarningBMXWalker, Winston44 min
Aug 5, 8:02 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter58 min
Aug 5, 8:41 PM CDTSpecial Weather StatementBMXLamar34 min
Aug 5, 8:58 PM CDTSevere Thunderstorm WarningBMXGreene34 min
Aug 5, 9:12 PM CDTSpecial Weather StatementBMXFayette63 min
Aug 5, 9:26 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker64 min
Aug 5, 11:01 PM CDTSpecial Weather StatementBMXGreene29 min
Aug 6, 3:00 AM CDTExcessive Heat WarningBMXAutauga, Barbour, Bibb, Bullock, Chilton, Coosa and 19 more18 hr
Aug 6, 3:00 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Chilton, Coosa, Dallas and 16 more31 hr
Aug 6, 11:45 AM CDTSpecial Weather StatementBMXCleburne30 min
Aug 6, 12:38 PM CDTSpecial Weather StatementBMXPike52 min
Aug 6, 1:14 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion76 min
Aug 6, 1:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Aug 6, 1:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Aug 6, 1:38 PM CDTSpecial Weather StatementBMXDeKalb37 min
Aug 6, 1:39 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker49 min
Aug 6, 1:41 PM CDTSpecial Weather StatementBMXBarbour49 min
Aug 6, 1:47 PM CDTSpecial Weather StatementBMXPickens43 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa82 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXBarbour35 min
Aug 6, 1:58 PM CDTSpecial Weather StatementBMXCherokee32 min
Aug 6, 2:00 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWinston60 min
Aug 6, 2:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker66 min
Aug 6, 2:18 PM CDTSpecial Weather StatementBMXElmore42 min
Aug 6, 2:23 PM CDTSpecial Weather StatementBMXJefferson, Shelby52 min
Aug 6, 2:27 PM CDTSpecial Weather StatementBMXRandolph33 min
Aug 6, 2:32 PM CDTSpecial Weather StatementBMXRandolph28 min
Aug 6, 2:35 PM CDTSpecial Weather StatementBMXShelby25 min
Aug 6, 2:37 PM CDTSpecial Weather StatementBMXPike53 min
Aug 6, 2:37 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby68 min
Aug 6, 2:40 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa80 min
Aug 6, 2:47 PM CDTSpecial Weather StatementBMXTalladega28 min
Aug 6, 2:53 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Tallapoosa52 min
Aug 6, 2:59 PM CDTSpecial Weather StatementBMXSt. Clair61 min
Aug 6, 2:59 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa76 min
Aug 6, 3:01 PM CDTSpecial Weather StatementBMXChambers, Randolph29 min
Aug 6, 3:05 PM CDTSevere Thunderstorm WarningBMXCalhoun, Coosa, St. Clair, Shelby, Talladega70 min
Aug 6, 3:09 PM CDTSevere Thunderstorm WarningBMXBlount50 min
Aug 6, 3:13 PM CDTSpecial Weather StatementBMXClay47 min
Aug 6, 3:36 PM CDTSpecial Weather StatementBMXPike39 min
Aug 6, 3:36 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Tallapoosa69 min
Aug 6, 3:38 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah, St. Clair67 min
Aug 6, 3:41 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby64 min
Aug 6, 3:45 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell42 min
Aug 6, 3:56 PM CDTSevere Thunderstorm WarningBMXCleburne, Randolph63 min
Aug 6, 4:17 PM CDTSevere Thunderstorm WarningBMXTallapoosa58 min
Aug 6, 4:25 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega65 min
Aug 6, 4:36 PM CDTSpecial Weather StatementBMXChambers54 min
Aug 6, 5:08 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa50 min
Aug 6, 5:12 PM CDTSpecial Weather StatementBMXAutauga63 min
Aug 6, 5:35 PM CDTSevere Thunderstorm WarningBMXElmore, Lee, Macon70 min
Aug 6, 5:36 PM CDTSpecial Weather StatementBMXPike54 min
Aug 6, 5:40 PM CDTSpecial Weather StatementBMXMontgomery65 min
Aug 6, 5:43 PM CDTSevere Thunderstorm WarningBMXPike34 min
Aug 6, 5:45 PM CDTSpecial Weather StatementBMXChambers60 min
Aug 6, 6:16 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Russell59 min
Aug 6, 6:35 PM CDTSevere Thunderstorm WarningBMXBarbour40 min
Aug 6, 6:44 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike, Russell54 min

Nearby

Special Weather Statements in Alabama, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.